MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 18IN 6-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 18IN 6-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP489G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4) device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name: (b)(4), active ingredient(s): triclosan, dosage form: suture/solid/parenteral, strength: 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a hypospadias procedure on (b)(6) 2021 and suture was to be used.During the procedure, when the suture was removed from package, it was found that a double armed suture was inside when it was supposed to be a single.Another like device was used to complete the procedure.No adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Pc(b)(4).Date sent to the fda: 9/21/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number qpmatz and no non-conformances related to the reported complaint condition were identified.Additional h3 investigation summary: visual analysis of the returned product revealed that one opened sample of product code mcp489 was received to ethicon inc for evaluation and an extra needle/suture combination of the same product code was observed.The product code should contain a strand single armed.The wrong number of strands observed during the visual assessment has been correlated to the manufacturing process.Based on the information currently available, the extra needle was identified during the investigation of the sample received.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 2360 g/m.

Brand Name
MCRYL+ UD 18IN 6-0 S/A P-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12360521
Report Number2210968-2021-07635
Device Sequence Number17077611
Product Code GAM
UDI-Device Identifier10705031046535
UDI-Public10705031046535
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberMCP489G
Device Catalogue NumberMCP489G
Device Lot NumberQPMATZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1